Jump to content

Ssris And Hyperadergenic Pots?


Recommended Posts

Does the fact that SSRIs (Paxil in particular) seem to make an enormous difference in my symptoms give any hints as to what kind of POTS I have? I didn't know if SSRIs help people who have the hyperadergenic form. It sure seems like that might be the kind I have -- I was having nearly constant panic attacks when I was at my worst (not taking Paxil). My friendly local endocrinologist thought I might have an adrenal gland tumor, but -- surprise, surprise -- I did not.

If anyone has an answer, I'd be much obliged. Thanks!

Amy

Link to comment
Share on other sites

Hi,

I don't think that it is known exactly how SSRIs work in dysautonomia. But there is a theory that serotonin (a neurotransmitter) is involved in the process of transmitting messages for the autonomic nervous sytem so increasing the levels may help the messages get through better.

Don't quote me on that though - I can't find anything that says clearly what the latest thoughts are - maybe doctorguest has more up to date theories?

Flop

Link to comment
Share on other sites

All I know is that according to the literature, the hyperadrenergic form is much rarer than the neuropathy form, and there is a lot of symptom overlap. I also wonder if I have that form, but who knows. Most people, I suspect, never get the testing to determine which form they have (if their POTS doesn't have yet another cause, eg EDS)--and as more knowledge is gained these categories may become refined or changed.

I have an article on the different causes of POTS and treatments and can e-mail it to you. Sent me a PM with your e-mail address!

BTW, a low dose SSRI worked wonders for me.

Link to comment
Share on other sites

  • 2 months later...

"But there is a theory that serotonin (a neurotransmitter) is involved in the process of transmitting messages for the autonomic nervous sytem so increasing the levels may help the messages get through better."

That's so interesting. My doctor actually lists me as "allergic" to SSRI's because I react so severely. They completely maximize my symptoms of nausea, anxiety, panic attacks, difficulty concentrating, loss of equalibrium and a weird sense that I am going to lose consciousness, even when I am lying down. Has anyone heard of this happening?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...